The death of 75-year-old Australian actor and martial artist Richard Norton has been attributed to an anaphylactic reaction caused by the injection of unapproved peptides. Coroner David Ryan found that Norton, who passed away at The Alfred hospital in Melbourne on March 30, 2025, suffered a cardiac arrest after self-administering doses of CJC1295 and Ipamorelin that exceeded his medical prescription.
Coroner calls for tighter peptide regulation
In findings released on October 28, Coroner David Ryan recommended that the Therapeutic Goods Administration (TGA) conduct a formal review of the safety risks associated with peptide products. The coroner suggested that the TGA consider shifting these substances from their current "schedule 4" prescription-only status to "schedule 10." Such a reclassification would restrict the drugs to clinical trials or other experimental use, with the coroner noting it is not clear how their safe use can be clinically indicated given the uncertainties regarding their benefits and risks.
Excess dosage preceding cardiac arrest
Medical records reviewed by the coroner show that Norton had been prescribed peptides by Dr. Jerzy Muchnicki to treat fatigue, shoulder pain, and loss of lean muscle mass. Norton informed a nurse at the clinic on March 28, 2025, that he had been taking double the prescribed dosage of CJC1295 and Ipamorelin. Norton’s wife told police he had been injecting the substances twice daily and had experienced reactions since his first dose.
Patient signed consent for experimental therapy
The coroner’s report confirmed that Norton was aware of the experimental nature of the therapy. Before beginning the regimen, Norton discussed the potential risks with Dr. Muchnicki and signed an informed consent form acknowledging the lack of TGA-approved options for his condition. Norton had previously sought peptide treatment from a different practitioner before approaching Dr. Muchnicki. Following Norton’s death, the Medical Board of Australia investigated the care provided by Dr. Muchnicki.

Common questions regarding peptide safety
What are CJC1295 and Ipamorelin?
These are synthetic peptides often promoted for purposes including muscle growth, recovery, and anti-aging. They are not currently approved by the TGA for these uses, meaning they have not been evaluated for quality, safety, or efficacy.
Are there other reported cases of adverse reactions?
Yes. The TGA has documented six other instances of anaphylaxis or hypersensitivity in patients using various unapproved peptides, including CJC1295 and Ipamorelin, as well as BPC157, Thymosin B4 and TB-500.
Actor Richard Norton’s death is believed to be the first in Australia known to have been triggered by unapproved peptides.The 75-year-old suffered a severe allergic reaction, known as anaphylaxis, that led to cardiac arrest after injecting peptides prescribed by a doctor, with… pic.twitter.com/44C6toV8h2
What is the current status of the TGA review?
The TGA continues to monitor the risks associated with these products. The regulator has issued public warnings to consumers, emphasizing that even products appearing professionally packaged may lack safety guarantees or purity testing.
More on Richard Norton
🚨Believed to be Australia's first peptide-linked death.A coroner found actor Richard Norton's death, at 75, was "triggered by" CJC-1295 and ipamorelin.Prescribed by a doctor. Made by a licensed compounding pharmacy.He took more than prescribed. The coroner wants a TGA… https://t.co/FGz9A2ATOH
Coroner finds Australian actor Richard Norton DIED after injecting PEPTIDESNation's FIRST case of a DEATH from peptides CJC-1295 and Ipamorelin — DailyMail pic.twitter.com/mh0hDKVgaO
An Australian coroner has linked actor Richard Norton’s death to two unapproved peptides, CJC-1295 and Ipamorelin. He was taking double his prescribed dose.On our longevity debate a few months ago, I asked whether someone would die from peptide misuse. “Yeah, 100%… people… https://t.co/h8ugFQvfGX pic.twitter.com/SAH9QKLL1E”
Australian actor Richard Norton's death last year is believed to be the first in Australia known to have been triggered by unapproved peptide use.A coroner found he suffered a cardiac arrest after injecting CJC1295 and Ipamorelin, which had been prescribed to him by a doctor. pic.twitter.com/1jBYyISFmy
Keep reading